Does anyone have foot weakness due to peripheral neuropathy? My right foot is weaker so it becomes difficult to walk.
Interested in more discussions like this? Go to the Neuropathy Support Group.
Hi @pitepalten, I haven't had the experience of foot weakness with my neuropathy but foot weakness is one of the possible symptoms listed.
"Peripheral neuropathy, a result of damage to the nerves located outside of the brain and spinal cord (peripheral nerves), often causes weakness, numbness and pain, usually in the hands and feet. It can also affect other areas and body functions including digestion, urination and circulation." — Peripheral neuropathy – Symptoms and causes – Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/peripheral-neuropathy/symptoms-causes/syc-20352061
My wife often told me I walked like an old man when I was in my 40s & 50s which is around the time I started noticing the numbness feeling in my toes. My primary care doc just said it was nerve damage and I let it go until I was in my 70s and was diagnosed with idiopathic small fiber PN. My neurologist looked at my canvas shoes and mentioned I should wear shoes that offered more support to help with my balance. Since my diagnosis I've worked harder on building my leg strength but they still feel weak but it's more the legs than the feet.
@lorirenee1 @lioness @riverlover @jelizabeth have posted in other discussions on foot weakness and may have some information or suggestions to share with you. Have you PT or any exercises to help build the foot strength?
I have a dropped left foot due to PN. The nerves in my left ankle stopped working in January of 2021. After resisting the idea of a brace there to level my gait on the walker, I am open to that and to shoes fitted for the brace. Braces are lighter now, and so are orthotic shoes.
Jump to this post
I was just given Horizant.I would love to hear of anyone taken this and the results if any.
@7797, @dancermurphy, @cecp, @grandmacheryl and others have mentioned taking Horizant in other discussions and may have some thoughts to share with you.
Horizant is an anti-seizure medication. Here's what is listed on Mayo Clinic's website for peripheral neuropathy – "Anti-seizure medications. Medications such as gabapentin (Gralise, Neurontin, Horizant) and pregabalin (Lyrica), developed to treat epilepsy, may relieve nerve pain. Side effects can include drowsiness and dizziness." excerpt from Peripheral neuropathy – Diagnosis & Treatment: https://www.mayoclinic.org/diseases-conditions/peripheral-neuropathy/diagnosis-treatment/drc-20352067
I would love to hear from others taking
Horizant. I feel like it makes me nervous.I am sleeping better.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In